| Catalog Number |
MFR140225 |
| Medical Device Problem Code |
Tear, Rip or Hole in Device Packaging (2385)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/02/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: 3008114965-2019-00992.Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The device lot number is not available / not reported.The expiration date of the device is not known.Initial reporter information such as the name, phone and email address are not available.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The device manufacture date is not known as the device lot number is not available / not reported.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that the inner, sterile packaging of the 2mm x 2.5cm micrusframe 14 coil (mfr140225 / lot# unknown) was found defective when the outer packaging was removed.The inner packaging was damaged / opened at the lower part.It was reported that the outer product box was damaged; torn with jagged edges.It was confirmed that the compromised seal was not a result of the product being opened in anticipation of use and then was re-shelved.The compromised inner packaging issue was noticed after the product was received and had been stored in the lab but prior to the device use.The device was stored in a cabinet that is used for consignment goods; the device was not folded for storage.The device was not used for the procedure; another device was used.The reported event did not result in any procedural delay.There was no report of any patient adverse event or complication.It was reported that the product is available to be returned for evaluation and analysis.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 5/9/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that the inner, sterile packaging of the 2mm x 2.5cm micrusframe 14 coil (mfr140225 / s13763) was found defective when the outer packaging was removed.The inner packaging was damaged / opened at the lower part.It was reported that the outer product box was damaged; torn with jagged edges.It was confirmed that the compromised seal was not a result of the product being opened in anticipation of use and then was re-shelved.The compromised inner packaging issue was noticed after the product was received and had been stored in the lab but prior to the device use.The device was stored in a cabinet that is used for consignment goods; the device was not folded for storage.The device was not used for the procedure; another device was used.The reported event did not result in any procedural delay.There was no report of any patient adverse event or complication.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the 2mm x 2.5cm micrusframe 14 coil was received contained inside a box in its original packaging.The outer box and the label showed that the lot number is s13763; the outer box was open and crushed.There were dry markings from an unknown liquid observed on the box.The pouch was inspected, signs that it had been tampered were observed.A small opening was observed in the pouch; it appeared to have been caused by manipulation of the pouch.The sealing line is noted and indicates that the pouch was previously sealed.The seal adhesive transfer was inspected and was observed to be in normal condition with a little inconsistency noted due to the previous handling of the pouch.In addition, the pouch was handle/manipulated in another section of the seal.The pouch was opened and inspected, the result was similar to the reported complaint.It was concluded that the damage reported may be related to the handling of the device.A review of manufacturing documentation associated with this lot (s13763) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The condition of the pouch seal could be due to manipulation / handling of the pouch.The marks observed on the pouch indicate that force was applied on it.The reported issue related to the breached sterility seal was confirmed; however, it could not be determined when the damage occurred due to the outer box being opened and the observed signs indicating that the pouch had been handled /tampered with the small opening in the pouch.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection, a breach in the pouch seal would have been detected before the device was packaged in its box.The exact cause cannot be conclusively determined; but device handling may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report a revision in the investigational finding of the returned device.[conclusion]: the healthcare professional reported that the inner, sterile packaging of the 2mm x 2.5cm micrusframe 14 coil (b)(6) was found defective when the outer packaging was removed.The inner packaging was damaged / opened at the lower part.It was reported that the outer product box was damaged; torn with jagged edges.It was confirmed that the compromised seal was not a result of the product being opened in anticipation of use and then was re-shelved.The compromised inner packaging issue was noticed after the product was received and had been stored in the lab but prior to the device use.The device was stored in a cabinet that is used for consignment goods; the device was not folded for storage.The device was not used for the procedure; another device was used.The reported event did not result in any procedural delay.There was no report of any patient adverse event or complication.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the 2mm x 2.5cm micrusframe 14 coil was returned and received with its original packaging.The outer box was open and crushed.The pouch was inspected, and signs were found that it was tampered with.A small opening in the pouch was observed and apparently was caused during the manipulation of the pouch.The seal adhesive transfer was inspected and was observed to be in normal condition with a little inconsistency noted due to the previous handling of the pouch.In addition, the pouch was handle/manipulated in another section of the seal.The pouch was opened and inspected, the result was similar to the reported complaint.It was concluded that the damage reported may be related to the handling of the device.A review of manufacturing documentation associated with this lot (s13763) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The failure reported by the customer as ¿packaging/pouch/box - compromised sterility-seal open¿ was confirmed since the inner pouch was found opened.However, the exact circumstances surrounding the open seal cannot be determined based on the condition of the returned device.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Devices undergo 100% inspection, a breach in the pouch seal would have been detected before the device was packaged in its box.The potential root cause of the small opening appears to be device handling as the outer box was also found open and crushed.It is possible that the device had been purposely opened in anticipation of use and when not used was re-shelved.The issue cannot be confirmed as manufacturing-related, since sealing transfer lines were observed, which indicate that the pouch had been correctly sealed.Therefore, no corrective action will be taken at this time.Complaints are monitored monthly to detect any trend.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.